Alert archive / North Dakota / Winter Storm Warnings in 2011

Winter Storm Warning 7, NWS Bismarck, ND

April 22, 20118 counties in North Dakota

NWS Bismarck, ND issued this winter storm warning at Apr 22, 2011, 2:31 AM MDT for 8 counties in North Dakota. It took effect at Apr 22, 2011, 9:00 AM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 22, 2011, 2:31 AM MDT (08:31 UTC)
In effect from
Apr 22, 2011, 9:00 AM MDT
Expired
Apr 22, 2011, 8:35 PM MDT
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 176 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 10:25 AM MDTSNOW 3Bowman, NDSTILL SNOWING HEAVY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWUS43 KBIS 220831
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
331 AM CDT FRI APR 22 2011

...WINTER STORM WARNING SOUTHWEST NORTH DAKOTA TODAY THROUGH FRIDAY
EVENING...

...WINTER WEATHER ADVISORY PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA TODAY THROUGH FRIDAY EVENING...

.POTENT LOW PRESSURE WILL MOVE ACROSS SOUTHERN NORTH DAKOTA TODAY
THROUGH TONIGHT PRODUCING RAIN AND SNOW. RAIN WILL CHANGE OVER TO
HEAVY...WET...SNOW ACROSS SOUTHWESTERN NORTH DAKOTA MID FRIDAY
MORNING AND CONTINUE THROUGH FRIDAY EVENING. SNOWFALL ACCUMULATIONS
WILL RANGE BETWEEN 4 AND 8 INCHES...FROM BEACH TO KILLDEER...AMIDON
TO DICKINSON...AND BOWMAN TO MOTT.

ONE TO 4 INCHES OF SNOWFALL CAN BE EXPECTED THROUGH FRIDAY EVENING
IN PLACES LIKE...WATFORD CITY...GARRISON....CENTER...BISMARCK...GLEN
ULLIN...AND SELFRIDGE.

IN ADDITION...EXPECT GUSTY NORTHEAST WINDS BETWEEN 15 AND 30 MPH
TODAY. THE COMBINATION OF SNOW AND GUSTY WINDS WILL LIMIT VISIBILITIES
AND MAKE FOR HAZARDOUS TRAVEL.

MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST
INFORMATION...OR VISIT WWW.WEATHER.GOV/BIS.

NDZ031>033-040-041-043-044-221645-
/O.UPG.KBIS.WW.Y.0060.110422T1500Z-110423T0600Z/
/O.NEW.KBIS.WS.W.0007.110422T1500Z-110423T0600Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
231 AM MDT FRI APR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO MIDNIGHT MDT TONIGHT. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* RAIN WILL CHANGE TO HEAVY...WET SNOW FRIDAY MID MORNING AND
  CONTINUE THROUGH FRIDAY EVENING.

* 4 TO 8 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY
  AREAS...HOWEVER ROADS MAY BECOME SNOW COVERED AND SLICK.

* STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED
  VISIBILITIES IN FALLING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A WINTER STORM WARNING FOR HEAVY
SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.

&&

$$

NDZ018-221645-
/O.NEW.KBIS.WS.W.0007.110422T1500Z-110423T0600Z/
DUNN-
INCLUDING THE CITY OF...KILLDEER
331 AM CDT FRI APR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM CDT SATURDAY.

* RAIN WILL CHANGE TO HEAVY...WET SNOW FRIDAY MID MORNING AND CONTINUE
  THROUGH FRIDAY EVENING.

* 4 TO 8 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY
  AREAS...HOWEVER ROADS MAY BECOME SNOW COVERED AND SLICK.

* STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED
  VISIBILITIES IN FALLING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A WINTER STORM WARNING FOR HEAVY
SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.

&&

$$

NDZ017-019>021-034-035-221645-
/O.EXA.KBIS.WW.Y.0060.110422T1500Z-110423T0600Z/
MCKENZIE-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-
INCLUDING THE CITIES OF...WATFORD CITY...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK
331 AM CDT FRI APR 22 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
1 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 1 AM CDT SATURDAY.

* RAIN WILL MIX WITH AND CHANGE TO SNOW BY EARLY FRIDAY
  AFTERNOON. THE SNOW WILL CONTINUE THROUGH FRIDAY EVENING.

* 1 TO 4 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY
  AREAS. ROADS WILL BECOME SLUSHY.

* STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED
  VISIBILITIES IN FALLING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NDZ042-045-221645-
/O.CON.KBIS.WW.Y.0060.110422T1500Z-110423T0600Z/
GRANT-SIOUX-
INCLUDING THE CITIES OF...ELGIN...FORT YATES
331 AM CDT FRI APR 22 2011 /231 AM MDT FRI APR 22 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM
MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM
MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY. 

* RAIN WILL MIX WITH AND CHANGE TO SNOW BY EARLY FRIDAY
  AFTERNOON. THE SNOW WILL CONTINUE THROUGH FRIDAY EVENING.

* 1 TO 4 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY
  AREAS. ROADS WILL BECOME SLUSHY.

* STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED
  VISIBILITIES IN FALLING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KS/WAA
3 follow-up statements
452 
WWUS43 KBIS 221615
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1115 AM CDT FRI APR 22 2011

...WINTER STORM WARNING SOUTHWEST NORTH DAKOTA THROUGH THIS EVENING...

...WINTER WEATHER ADVISORY PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA THROUGH THIS EVENING...

.A MIX OF RAIN AND SNOW WILL CONTINUE TO CHANGE OVER TO
HEAVY...WET...SNOW ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL NORTH
DAKOTA THROUGH EARLY AFTERNOON. EXPECT PERIODS OF MODERATE TO
HEAVY SNOW THROUGH THIS EVENING. SNOWFALL ACCUMULATIONS WILL
RANGE BETWEEN 4 AND 8 INCHES...FROM DICKINSON AND BEACH...AND BOWMAN
TO MOTT. VERY ISOLATED HIGHER AMOUNTS ARE POSSIBLE OVER THESE AREAS.

ONE TO 4 INCHES OF SNOWFALL CAN BE EXPECTED THROUGH THIS
EVENING IN PLACES LIKE...WATFORD CITY...GARRISON....CENTER...
BISMARCK...AND GLEN ULLIN...WITH ISOLATED HIGHER AMOUNTS.

IN ADDITION...EXPECT GUSTY NORTHEAST WINDS BETWEEN 15 AND 30 MPH
TODAY. THE COMBINATION OF SNOW AND GUSTY WINDS WILL LIMIT
VISIBILITIES AND MAKE FOR HAZARDOUS TRAVEL.

MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST
INFORMATION...OR VISIT WWW.WEATHER.GOV/BIS.

NDZ018-031>033-040-041-043-044-230015-
/O.CON.KBIS.WS.W.0007.000000T0000Z-110423T0600Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
1115 AM CDT FRI APR 22 2011 /1015 AM MDT FRI APR 22 2011/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ SATURDAY. 

* EXPECT PERIODS OF MODERATE TO HEAVY SNOW THIS AFTERNOON AND EVENING.

* 4 TO 8 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON 
  GRASSY AREAS...HOWEVER ROADS MAY BECOME SNOW COVERED AND 
  SLICK. VERY ISOLATED HIGHER AMOUNTS ARE POSSIBLE.

* STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED 
  VISIBILITIES IN FALLING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A WINTER STORM WARNING FOR
HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR
OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL
MAKE TRAVEL DANGEROUS.

&&

$$

NDZ017-019>021-034-035-042-045-230015-
/O.CON.KBIS.WW.Y.0060.000000T0000Z-110423T0600Z/
MCKENZIE-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES
1115 AM CDT FRI APR 22 2011 /1015 AM MDT FRI APR 22 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY. 

* RAIN WILL MIX WITH AND CHANGE TO SNOW THROUGH MID AFTERNOON.
  PERIODS OF LIGHT TO MODERATE SNOW WILL THEN CONTINUE THROUGH
  THIS EVENING.

* 1 TO 4 INCHES OF HEAVY WET SNOW CAN BE EXPECTED MAINLY ON GRASSY
  AREAS. ROADS WILL BECOME SLUSHY. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. 

* STRONG NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE REDUCED 
  VISIBILITIES IN FALLING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KS/WAA/KINNEY
573 
WWUS43 KBIS 222136
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
436 PM CDT FRI APR 22 2011

...WINTER STORM WARNING SOUTHWEST NORTH DAKOTA THROUGH THIS
EVENING...

...WINTER WEATHER ADVISORY PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA THROUGH THIS EVENING...

.MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH THE
EVENING HOURS...BEFORE TAPERING OFF. 1 TO 3 INCHES OF ADDITIONAL
SNOW IS POSSIBLE THROUGH THE EVENING HOURS OVER MUCH OF THE
ADVISORY AND WARNING AREAS.

THE COMBINATION OF SNOW AND SLUSH COVERED ROADS WILL MAKE FOR
HAZARDOUS TRAVEL. MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR
THE LATEST INFORMATION...OR VISIT WWW.WEATHER.GOV/BIS.

NDZ018-031>033-040-041-043-044-230545-
/O.CON.KBIS.WS.W.0007.000000T0000Z-110423T0600Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
436 PM CDT FRI APR 22 2011 /336 PM MDT FRI APR 22 2011/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ SATURDAY. 

* EXPECT PERIODS OF MODERATE TO OCCASIONALLY HEAVY SNOW THROUGH THIS
  EVENING.

* 1 TO 3 INCHES OF ADDITIONAL SNOW IS POSSIBLE THROUGH THE EVENING.

* MOTORISTS CAN EXPECT PERIODS OF REDUCED VISIBILITIES AND SLICK ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...A WINTER STORM WARNING FOR
HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR
OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL
MAKE TRAVEL DANGEROUS.

&&

$$

NDZ017-019>021-034-035-042-045-230545-
/O.CON.KBIS.WW.Y.0060.000000T0000Z-110423T0600Z/
MCKENZIE-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES
436 PM CDT FRI APR 22 2011 /336 PM MDT FRI APR 22 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY. 

* EXPECT PERIODS OF LIGHT TO MODERATE SNOW THROUGH THIS EVENING.

* 1 TO 2 INCHES OF ADDITIONAL SNOW IS POSSIBLE THROUGH THE
  EVENING.

* MOTORISTS CAN EXPECT PERIODS OF REDUCED VISIBILITIES AND SLICK ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KINNEY
568 
WWUS43 KBIS 230235
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT FRI APR 22 2011

...WINTER STORM WARNING FOR SOUTHWESTERN NORTH DAKOTA HAS BEEN
CANCELLED...

...WINTER WEATHER ADVISORY FOR PORTIONS OF WESTERN AND SOUTH
CENTRAL NORTH DAKOTA HAS BEEN CANCELLED...

.SNOWFALL HAS DECREASED IN INTENSITY AND COVERAGE OVER PORTIONS
OF NORTH DAKOTA SOUTHWEST OF THE MISSOURI RIVER THIS EVENING.
SNOWFALL IS EXPECTED TO CONTINUE TO TAPER OFF THROUGH THE
OVERNIGHT HOURS WITH NO SIGNIFICANT NEW ACCUMULATIONS EXPECTED.
HOWEVER...ROADWAYS WILL CONTINUE TO BE SLIPPERY MAKING FOR
HAZARDOUS TRAVELING CONDITIONS TONIGHT.

NDZ018-031>033-040-041-043-044-230345-
/O.CAN.KBIS.WS.W.0007.000000T0000Z-110423T0600Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
935 PM CDT FRI APR 22 2011 /835 PM MDT FRI APR 22 2011/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
STORM WARNING. 

SNOWFALL HAS DECREASED IN INTENSITY AND COVERAGE OVER SOUTHWESTERN
NORTH DAKOTA THIS EVENING. SNOWFALL IS EXPECTED TO CONTINUE TO
TAPER OFF THROUGH THE OVERNIGHT HOURS WITH NO SIGNIFICANT
NEW ACCUMULATIONS EXPECTED. HOWEVER...ROADWAYS WILL CONTINUE TO BE
SLIPPERY MAKING FOR HAZARDOUS TRAVELING CONDITIONS TONIGHT.

$$

NDZ017-019>021-034-035-042-045-230345-
/O.CAN.KBIS.WW.Y.0060.000000T0000Z-110423T0600Z/
MCKENZIE-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES
935 PM CDT FRI APR 22 2011 /835 PM MDT FRI APR 22 2011/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOWFALL HAS DECREASED IN INTENSITY AND COVERAGE OVER PORTIONS OF
WESTERN AND SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SNOWFALL IS
EXPECTED TO CONTINUE TO TAPER OFF THROUGH THE OVERNIGHT HOURS WITH
NO SIGNIFICANT NEW ACCUMULATIONS EXPECTED. HOWEVER...ROADWAYS WILL
CONTINUE TO BE SLIPPERY MAKING FOR HAZARDOUS TRAVELING CONDITIONS
TONIGHT.

$$

TM

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 21, 11:08 PM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 21, 11:08 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1208 AM CDT FRI APR 22 2011

.UPDATE...MINOR UPDATE TO HOURLY TEMPS.

&&

.DISCUSSION...LATEST MODEL GUIDANCE ON TRACK WITH PRECIPITATION
TOTALS BETWEEN A HALF INCH TO ONE INCH OVER MOST OF CENTRAL AND
SOUTHERN NORTH DAKOTA FRIDAY. LATEST SOUNDINGS SHOW A LOW LEVEL
COLD POCKET OF AIR ACROSS SOUTHWEST NORTH DAKOTA ALONG WITH STRONG
VERTICAL MOTION. THESE SHOULD DOMINATE WHICH WOULD NEGATE ANY
SIGNIFICANT MELTING LAYER TO FORM. HENCE WILL MENTION MORE SNOW
THAN RAIN HERE WHICH WOULD GO ALONG WITH THE CURRENT ADVISORY. THE
FORECAST CHALLENGE THROUGH THE MORNING WILL BE TO DETERMINE
PRECIPITATION TYPE ACROSS CENTRAL NORTH DAKOTA BASED ON LOW LEVEL
TEMPERATURE PROFILES AND DYNAMIC COOLING.

&&

.AVIATION...IFR CIGS AND VISIBILITIES ARE LIKELY AS MID LEVEL LOW
MOVES ACROSS SOUTHERN PORTIONS OF THE AVIATION FORECAST AREA.
PRECIPITATION TYPES WILL BE A DIFFICULT FORECAST AS TEMPERATURES
ON MOST MODELS HOVER ABOVE AND BELOW ZERO ALOFT WITH MUCH ENSUING
PRECIPITATION FALLS AS RAIN WITH WARM AIR ALOFT DURING FIRST
PORTION OF THE FORECAST PERIODS. TEMPERATURES COOL RAPIDLY ALOFT
AS UPPER LOW MOVES EAST DURING LATER PERIODS WITH PRECIPITATION
FALLING AS SNOW...A MOST SHOULD MELT IN WARMER LAYER NEAR SURFACE
THE TEMPERATES WILL BE MARGINAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ018>020-031>037-
040>048-050-051.

WINTER WEATHER ADVISORY FROM 10 AM CDT /9 AM MDT/ FRIDAY TO 1 AM
CDT /MIDNIGHT MDT/ SATURDAY FOR NDZ031>033-040>045.

&&

SHORT TERM...KS
AVIATION...HW
Hazardous weather outlook, Apr 21, 11:20 PM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1220 AM CDT FRI APR 22 2011

NDZ001>005-009>013-017-021>023-025-230530-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
1220 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>020-031>037-040>048-050-051-230530-
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
1220 AM CDT FRI APR 22 2011 /1120 PM MDT THU APR 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING FOR MELTING OF
RECENT SNOW AND FORECAST OF HEAVY RAIN AND SNOW FRIDAY THROUGH
FRIDAY NIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT ACROSS SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA THROUGH FRIDAY EVENING. PLEASE REFER TO
WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:18 AM MDTRiver Flood WarningBISWard7 days
Apr 22, 10:33 AM MDTRiver Flood WarningBISMorton, Sioux47 hr
Apr 22, 11:13 AM MDTRiver Flood WarningBISEmmons46 hr
Apr 22, 11:21 AM MDTRiver Flood WarningBISBurleigh46 hr
Apr 22, 11:31 AM MDTAreal Flood WarningBISBurleigh, Dickey, Emmons, Kidder, LaMoure, Logan and 2 more7 days
Apr 22, 12:07 PM MDTAreal Flood AdvisoryBISAdams, Billings, Bowman, Golden Valley, Grant, Hettinger and 5 more69 hr
Apr 22, 1:30 PM MDTRiver Flood WarningBISLaMoure21 hr

Nearby

Winter Storm Warnings in North Dakota, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.